Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 188, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 23, 2017, 5:52 PM EDT for Johnston County, Wayne County, North Carolina. It was in force for 68 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2017, 5:52 PM EDT (21:52 UTC)
- Expired
- Aug 23, 2017, 7:00 PM EDT
- In force
- 68 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnston County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 5:52 PM EDT | TSTM WND DMG | Smithfield, NC | *** 1 INJ *** A LARGE TREE BRANCH FELL ON A VEHICLE ON LEE ST. AN ENTRAPPED OCCUPANT SUSTAINED MINOR INJURIES. |
| Aug 23, 5:54 PM EDT | TSTM WND DMG | 1 Ssw Smithfield, NC | DAMAGE WAS REPORTED AT A FEW AUTO SALES STORES ON BRIGHTLEAF BOULEVARD, BETWEEN BROGDEN RD. AND 5TH ST. |
| Aug 23, 5:54 PM EDT | TSTM WND DMG | Smithfield, NC | MULTIPLE REPORTS OF DOWNED TREES AND POWER LINES, AND STRUCTURAL DAMAGE TO MULTIPLE BUILDINGS AND CARPORTS IN SMITHFIELD IN THE COUPLE OF MINUTES AROUND 555 PM, AND THE FIRST OF WHICH WAS CALLED IN AT 552 PM. TIMES CONFIRMED WITH DOWNBURST SIGNATURE ON RADAR. |
| Aug 23, 6:32 PM EDT | TSTM WND GST 43 | 2 Sse Goldsboro, NC | KGSB 28025G37KT...PK WND 28037/2232. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900
WUUS52 KRAH 232152
SVRRAH
NCC101-191-232300-
/O.NEW.KRAH.SV.W.0188.170823T2152Z-170823T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
552 PM EDT WED AUG 23 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Wayne County in central North Carolina...
Southeastern Johnston County in central North Carolina...
* Until 700 PM EDT
* At 551 PM EDT, severe thunderstorms were located along a line
extending from near Smithfield to near Benson, moving east at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Goldsboro, Smithfield, Mount Olive, Benson, Fremont, Walnut Creek,
Selma, Four Oaks, Pine Level and Princeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3534 7782 3528 7783 3516 7796 3519 7802
3518 7807 3519 7816 3521 7817 3523 7824
3529 7830 3527 7836 3527 7846 3531 7854
3534 7853 3540 7855 3555 7839 3555 7821
3553 7782 3543 7783 3539 7780
TIME...MOT...LOC 2151Z 281DEG 21KT 3550 7831 3535 7846
HAIL...1.00IN
WIND...60MPH
$$
263 follow-up statements
289
WWUS52 KRAH 232215
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
615 PM EDT WED AUG 23 2017
NCC101-191-232300-
/O.CON.KRAH.SV.W.0188.000000T0000Z-170823T2300Z/
Wayne NC-Johnston NC-
615 PM EDT WED AUG 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES...
At 613 PM EDT, severe thunderstorms were located along a line
extending from 9 miles east of Smithfield to 12 miles east of Benson,
moving east at 25 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Goldsboro, Mount Olive, Fremont, Walnut Creek, Pine Level, Princeton,
Pikeville, Mar-Mac, Nahunta and Cliffs Of The Neuse State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across east-central Johnston County! SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
&&
LAT...LON 3534 7782 3528 7783 3516 7796 3519 7802
3518 7807 3519 7816 3521 7817 3523 7824
3529 7830 3527 7836 3527 7843 3540 7831
3555 7824 3555 7821 3553 7782 3543 7783
3539 7780
TIME...MOT...LOC 2213Z 281DEG 21KT 3548 7818 3533 7833
HAIL...<.75IN
WIND...70MPH
$$
26557
WWUS52 KRAH 232229
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
629 PM EDT WED AUG 23 2017
NCC101-232239-
/O.CAN.KRAH.SV.W.0188.000000T0000Z-170823T2300Z/
Johnston NC-
629 PM EDT WED AUG 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSTON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area.Therefore, the warning has been cancelled.
LAT...LON 3534 7782 3528 7783 3516 7796 3519 7802
3518 7807 3519 7816 3521 7817 3523 7824
3529 7830 3532 7827 3532 7824 3534 7822
3535 7815 3537 7816 3539 7814 3542 7816
3554 7809 3553 7782 3543 7783 3539 7780
TIME...MOT...LOC 2229Z 281DEG 21KT 3546 7808 3531 7823
$$
NCC191-232300-
/O.CON.KRAH.SV.W.0188.000000T0000Z-170823T2300Z/
Wayne NC-
629 PM EDT WED AUG 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WAYNE COUNTY...
At 629 PM EDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Fremont to 11 miles northwest of
Mount Olive, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Goldsboro, Mount Olive, Fremont, Walnut Creek, Pikeville, Mar-Mac,
Brogden, Nahunta, Cliffs Of The Neuse State Park and Elroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3534 7782 3528 7783 3516 7796 3519 7802
3518 7807 3519 7816 3521 7817 3523 7824
3529 7830 3532 7827 3532 7824 3534 7822
3535 7815 3537 7816 3539 7814 3542 7816
3554 7809 3553 7782 3543 7783 3539 7780
TIME...MOT...LOC 2229Z 281DEG 21KT 3546 7808 3531 7823
HAIL...<.75IN
WIND...60MPH
$$
26012
WWUS52 KRAH 232259
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
659 PM EDT WED AUG 23 2017
NCC191-232306-
/O.EXP.KRAH.SV.W.0188.000000T0000Z-170823T2300Z/
Wayne NC-
659 PM EDT WED AUG 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY WILL EXPIRE AT
700 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
In addition, very little damage has been reported throughout the
county, including just a few downed tree branches. Despite the
reduced risk of severe weather, gusty winds up to 35 or 40 mph and
heavy rain will remain possible with these thunderstorms over far
eastern Wayne County through around 720 PM.
LAT...LON 3534 7782 3528 7783 3516 7796 3519 7802
3518 7807 3519 7816 3521 7817 3523 7824
3529 7830 3532 7827 3532 7824 3534 7822
3535 7815 3537 7816 3539 7814 3542 7816
3554 7809 3553 7782 3543 7783 3539 7780
TIME...MOT...LOC 2256Z 308DEG 12KT 3532 7785 3520 7805
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:00 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 23, 3:00 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 300 PM EDT Wed Aug 23 2017 .SYNOPSIS... A cold front will continue to cross the area this afternoon and linger across the east this evening. High pressure for the end of the week will bring cooler and drier weather to the area. && .NEAR TERM /THROUGH TONIGHT/... As of 300 PM Wednesday... Showers and thunderstorms associated with a cold front are continuing to fill in along a line from just south and east of the Triad northeastward to north and west of the Triangle area. This increase in activity is expected to continue this afternoon as storms move into a more favorable airmass for development and are accompanied by an increase in dynamical forcing. ML CAPE values of 1500-2000 J/kg will be common and effective shear values will reach upwards of 30 knots across the north which will most likely lead to a broken line of multicellular development with damaging winds the most likely threat for severe weather. The best DCAPE values however are expected to remain out ahead of the advancing convection and will continue push eastward through the evening which could mitigate somewhat the potential for downbursts. Although there is the potential for some rotation aloft in storms, LCL values are very high and low-level helicity values are near non-existent. A secondary threat from these storms would be localized flooding, especially in the south and east where high resolution models indicate a slowing down of the system over the southeastern counties into the evening and early overnight areas which could extend the amount of time that areas could potentially see heavy rainfall. As far as timing is concerned, the Triad will see the most activity from now through mid-afternoon, with the Triangle seeing the best coverage from 19-23Z and the Fayetteville area closer to 00z potentially through 6z if enough slowing occurs. After frontal passage expect locations to see a switch to northwesterly and then northerly winds with dewpoints eventually dropping about 10 degrees or so into the 60s in the Triad with locations to the southeast maintaining upper 60s to low 70s dewpoints into Thursday. Lows overnight in the mid 60s NW to lower 70s in the southeast. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... As of 300 PM Wednesday... For Thursday expect the frontal zone to hang up either in far southeastern areas of the state or just offshore. With the exception of a lingering afternoon shower in the far southeastern portion of the forecast area, much of the CWA should remain dry and significantly cooler than the past week or so. Expect high temperatures only in the low to mid 80s with north winds at 5-10 kts. Skies will continue to clear as the day progresses with the Triad seeing the most sun. Lows in the low to mid 60s across the area. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 210 PM Wednesday... An extended period of mostly dry and cooler-than-normal weather appears likely. Cool Canadian high pressure will build in strongly from the north through the period, as its center drifts from N Ontario early Fri to New England early Mon, then weakens just off the Northeast and Mid Atlantic coast Tue/Wed. The only significant rain chance through the period appears to be in the far SE, closer to the old frontal zone where PW will be higher. The far NW including the Triad will see a smaller chance of light precip, driven largely by moist upglide and shallow instability, mainly Fri night into Sat, with overrunning clouds dominating there through Sun. Will start to edge pops up closer to climatology for early next week, given the uncertainty with a potential tropical-type low off the SE coast, along with the weakening of the surface high and resultant increase in onshore-directed low level flow drawing in Atlantic moisture. Expect high temps in the low-mid 80s Fri, before trending down to the mid 70s to near 80 by Tue as the stable wedge noses down through central NC. Some rebounding back to highs in the low-mid 80s is expected by Wed as low level thicknesses begin to inch back up toward normal. -GIH && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 225 PM Wednesday... Showers and thunderstorms are expected to move through the area this afternoon and evening in association with a cold front. Current radar shows convection in the vicinity of KINT and KGSO but pushing eastward with a few showers near eastern airports as well. Coverage will continue to increase this afternoon for eastern sites whereas the Triad terminals should see decreasing trends as the front moves past. Winds will be light and variable outside of gusts within thunderstorms which could reach 20-30 kts. Overnight expect potential visibility restrictions as well as some possible IFR ceilings at eastern locations, especially where rain lingers into the overnight hours. Winds will switch to northerly after frontal passage and conditions are expected to return to VFR after 15z Thursday. Cant rule out a shower in the east tomorrow afternoon but confidence is low at this time. Long Term: High pressure over the area should yield an extended period of VFR conditions. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && $$ SYNOPSIS...Ellis NEAR TERM...Ellis SHORT TERM...Ellis LONG TERM...Hartfield AVIATION...Ellis
Hazardous weather outlook, Aug 23, 4:16 AM EDT, 13 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 416 AM EDT Wed Aug 23 2017 NCZ007>011-021>028-038>043-073>078-083>086-088-089-240830- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 416 AM EDT Wed Aug 23 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Scattered thunderstorms are expected to develop this afternoon and evening, ahead of a strong cold front moving into the region. Some storms could become severe, with the greatest threat coming from damaging thunderstorm gusts. Frequent cloud to ground lightning will also pose a threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Aug 23, 3:41 PM EDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Raleigh NC 341 PM EDT WED AUG 23 2017 NCZ022-039-232045- Guilford NC-Randolph NC- 341 PM EDT WED AUG 23 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANDOLPH AND SOUTHEASTERN GUILFORD COUNTIES UNTIL 445 PM EDT... At 340 PM EDT, Doppler radar was tracking a strong thunderstorm over Randleman, moving northeast at 10 mph. Wind gusts up to 40 mph will be possible with this storm. Heavy rain and minor flooding and deadly cloud to ground lightning will also be possible with this storm. Locations impacted include... Asheboro, Randleman, Liberty, Franklinville, Staley, Climax, Lake Guilford Mackintosh Marina, Randleman Regional Reservior Marina and Forest Oaks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 40 mph are capable of knocking down tree limbs and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. Locally heavy rain will quickly reduce visibility and result in ponding of water on roadways, standing water in low lying areas, and minor flooding of creeks, streams, and areas of poor drainage. Drivers are urged to slow down and use extra caution to avoid hydroplaning, especially in urban areas where prolonged heavy rain can quickly lead to flooding. && LAT...LON 3609 7954 3578 7954 3571 7977 3586 7989 TIME...MOT...LOC 1940Z 236DEG 9KT 3583 7975 KDS
Special weather statement, Aug 23, 3:49 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
349 PM EDT WED AUG 23 2017
NCZ026-027-041-232045-
Nash NC-Franklin NC-Wake NC-
349 PM EDT WED AUG 23 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NASH...NORTHEASTERN
WAKE AND SOUTH CENTRAL FRANKLIN COUNTIES UNTIL 445 PM EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wake Forest, or 12 miles northeast of Raleigh, moving east at 15 mph.
Nickel size hail will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Zebulon, Bunn, Rolesville, Spring Hope and Pilot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3598 7809 3577 7824 3577 7825 3579 7824
3582 7826 3578 7833 3586 7851 3600 7839
TIME...MOT...LOC 1949Z 292DEG 11KT 3590 7845
EllisSpecial weather statement, Aug 23, 4:33 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
433 PM EDT WED AUG 23 2017
NCZ074-075-232130-
Moore NC-Montgomery NC-
433 PM EDT WED AUG 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MOORE AND EASTERN
MONTGOMERY COUNTIES UNTIL 530 PM EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm
extending from near Star and Biscoe east to Robbins, moving east at
35 mph.
Frequent lightning, heavy rain and wind gusts up to 50 mph will be
possible with this storm.
Locations impacted include...
Southern Pines, Carthage, Pinehurst, Aberdeen, Biscoe, Whispering
Pines, Pinebluff, Robbins, Foxfire and Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3506 7950 3507 7957 3508 7958 3512 7957
3517 7962 3516 7964 3518 7986 3551 7985
3552 7935 3550 7934 3548 7936 3543 7933
3540 7929 3535 7927 3531 7919 3527 7922
3526 7921 3521 7924 3516 7933 3504 7946
TIME...MOT...LOC 2031Z 267DEG 29KT 3539 7973
BadgettSpecial weather statement, Aug 23, 4:48 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
448 PM EDT WED AUG 23 2017
NCZ011-232145-
Halifax NC-
448 PM EDT WED AUG 23 2017
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HALIFAX COUNTY UNTIL 545 PM EDT...
At 448 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles west of Rich
Square to 11 miles southwest of Halifax. Movement was east at 20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Scotland Neck, Enfield and Tillery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts of this
magnitude are capable of producing tree damage, including isolated
instances of knocking down small or weakened trees. Unsecured, light
outdoor objects may also blow around, or away.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3606 7735 3606 7754 3607 7753 3609 7753
3610 7754 3610 7760 3615 7768 3615 7771
3613 7772 3615 7774 3615 7776 3616 7776
3614 7782 3631 7743 3629 7741 3626 7741
3624 7738 3621 7738 3616 7728 3612 7725
TIME...MOT...LOC 2048Z 268DEG 19KT 3629 7742 3617 7768
26Special weather statement, Aug 23, 5:04 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
504 PM EDT WED AUG 23 2017
NCZ041-042-077-232200-
Johnston NC-Harnett NC-Wake NC-
504 PM EDT WED AUG 23 2017
...A CLUSTER OF DEVELOPING STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN HARNETT... SOUTHWESTERN WAKE AND JOHNSTON COUNTIES
UNTIL 600 PM EDT...
At 503 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 9 miles east of Clayton to
6 miles west of Smithfield to Angier. Movement was east at 25 mph.
Locations impacted include...
Smithfield, Garner, Fuquay-Varina, Clayton, Angier, Benson, Holly
Springs, Micro, Selma and Coats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts of this
magnitude are capable of producing tree damage, including isolated
instances of knocking down small or weakened trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3542 7816 3539 7814 3537 7816 3535 7815
3534 7822 3532 7824 3540 7872 3543 7884
3560 7887 3566 7886 3571 7847 3573 7841
3573 7819 3571 7816 3561 7813 3558 7807
TIME...MOT...LOC 2103Z 292DEG 23KT 3564 7829 3551 7846 3552 7876
26Local storm report, Aug 23, 5:35 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT WED AUG 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 SSW CASTALIA 36.06N 78.08W
08/23/2017 E0.88 INCH NASH NC TRAINED SPOTTER
REPORTED ON RACE TRACK RD.
&&
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 1:24 PM EDT | Special Weather Statement | RAH | Person | 51 min |
| Aug 23, 1:49 PM EDT | Special Weather Statement | RAH | Durham | 41 min |
| Aug 23, 2:15 PM EDT | Special Weather Statement | RAH | Orange | 45 min |
| Aug 23, 3:41 PM EDT | Special Weather Statement | RAH | Guilford | 64 min |
| Aug 23, 3:49 PM EDT | Special Weather Statement | RAH | Franklin | 56 min |
| Aug 23, 4:17 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 43 min |
| Aug 23, 4:33 PM EDT | Special Weather Statement | RAH | Moore | 57 min |
| Aug 23, 4:48 PM EDT | Special Weather Statement | RAH | Halifax | 57 min |
| Aug 23, 5:04 PM EDT | Special Weather Statement | RAH | Johnston | 56 min |
| Aug 23, 5:46 PM EDT | Areal Flood Advisory | RAH | Halifax | 3 hr |
| Aug 23, 5:47 PM EDT | Areal Flood Advisory | RAH | Johnston | 3 hr |
| Aug 23, 6:00 PM EDT | Special Weather Statement | RAH | Sampson | 60 min |
| Aug 23, 6:08 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 68 min |
| Aug 23, 7:00 PM EDT | Special Weather Statement | RAH | Edgecombe | 45 min |
| Aug 23, 7:53 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 52 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.